Skip to content

Drug interactions

Benazepril + Metformin-sitagliptin

Severity: Moderate

Benazepril and Metformin-sitagliptin: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

DPP-4 inhibitors such as sitagliptin may increase the risk of angioedema in patients taking ACE inhibitors. ACE inhibitors may also enhance glucose lowering and slightly affect metformin safety in renal impairment.

What this interaction means in plain words

Benazepril and Metformin-sitagliptin can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Benazepril belongs to Cardiovascular; Metformin-sitagliptin belongs to Endocrine.

Evidence level: Low

Why it happens

Both ACE inhibitors and DPP-4 inhibitors reduce substance P and bradykinin breakdown, so angioedema risk is additive; the glucose effect is pharmacodynamic.

What to do

Counsel the patient to report lip, tongue or facial swelling promptly. Monitor blood glucose and renal function.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Benazepril and Metformin-sitagliptin, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Benazepril with Metformin-sitagliptin?

MediHelp rates the interaction as moderate. Benazepril and Metformin-sitagliptin can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. DPP-4 inhibitors such as sitagliptin may increase the risk of angioedema in patients taking ACE inhibitors. ACE inhibitors may also enhance glucose lowering and slightly affect metformin safety in renal impairment.

How serious is the interaction between Benazepril and Metformin-sitagliptin?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Counsel the patient to report lip, tongue or facial swelling promptly. Monitor blood glucose and renal function.

What other medicines interact with Metformin-sitagliptin?

MediHelp also lists interactions of Metformin-sitagliptin with, for example, Clozapine, Contrast media, Diatrizoate meglumine / diatrizoate. The full list is on the Metformin-sitagliptin page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in